Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Will the follicle in my ovary effect my fertility ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 362 Questions
Hi I have a dominant follicle on my right ovary measuring 1.4 cm is causes a lot of pain and I have a luteal phase defect of only 7-8 days. will the follicle cause imbalances in hormones and effect my overall fertility.
Posted Wed, 2 May 2012 in Vaginal and Uterus Health
Answered by Dr. Kiran Kumar 29 minutes later
Hi Kaytee,
Thanks for the query,

It is normal to have Mild pain during mid cycle when the Dominant Follicle is enlarging in size. Size of the follicle is also alright.
However, if you have severe pain and if its persistent, you will need to evaluate further.
Severe pain can occur if there is a rupture or hemorrhage into the follicle/cyst.

The luteal phase is the latter phase of the menstrual cycle. It begins with the formation of the corpus luteum and ends in either pregnancy or luteolysis. Normally Luteal phase is 14 days in length (Between 10 and 16 days is Normal).

Corpus Luteum produces progesterone which is required for sustaining the pregnancy if feritilization occurs. If for any reason, corpus luteum regresses before implantation or is not able to sustain the production of Progesterone, and hence, pregnancy will be difficult.

You have got Luteal Phase Defect with length of only 7 - 8 days.
This will definitely come in way of pregnancy. For such situations, HCG or Progesterone Injections are given soon after ovulation for few weeks to sustain the pregnancy.

The dominant Follicle will not come in way of Fertility. Infact it is required for ovulation.

Hope this answers your query.

Do get back if you need further clarification

Thanks and Regards
Above answer was peer-reviewed by
Follow-up: Will the follicle in my ovary effect my fertility ? 39 minutes later
Many thanks for your prompt response.

I am getting the pain twice in a cycle. I have it around day 14 of my cycle but I'm not ovulating then I ovulate around day 26 but I do not get the pain I then get the pain at the beginning of my period.

Is there anyway I can help to ovulate earlier ? Is there anything natural I can take?

Regarding increasing the luteal phase does progesterone cream work?

Can I get them prescribed if I ask the doctor?
Answered by Dr. Kiran Kumar 16 hours later

Thanks for your follow up query.

The pain which you develop around day 14 of your menstrual cycle is the mid-cycle pain which is due to formation of dominant follicle and stretching of the capsule of ovary. Its more as you do not ovulate.

The pain which you experience at beginning of the period is likely to be dysmenorrhoea. This usually the pain of mentruation which begins a day or two before periods and last for 2 - 5 days.

You must understand that some people have varied menstrual cycles and can have delayed ovulation. What is important is that the Onset of Menstruation is always 14 days after ovulation. If it occurs earlier, then its because of Luteal Phase Defect.

There are two ways of inducing ovulation earlier.

1. Clomiphene - Its causes maturation of follicles and induces ovulation. Usually used for patients with anovulatory cycles. However, it will benefit you. This should be taken under the guidance of an Obstetrician.

2. Vitex (Chasteberry)- Its a natural herb which has potential to help ovulation occur earlier and to prolong the Luteal Phase by 2 - 3days.

Progesterone Cream will not be beneficial as the amount of progesterone required to sustain the Luteal Phase and Pregnancy is more than what can be provided by the creams.

You should consult your doctor for further treatment in this regard.

Hope this answers your query.

Thanks and Regards

Dr Kiran
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor